MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE++, SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE++, SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-012-49-3009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Swelling/ Edema (4577)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): 4876820, 02-010-03-0230 - logic cr femoral cem, left, sz 3; 4799531, 02-012-45-3030 - lgc tibial fit tray cem sz 3f / 3t; 4920867, 200-05-26 - inset patella 26mm.
 
Event or Problem Description
Approximately 5 yrs postop the initial implant, the 77 y/o female patient presented to the surgeon's office with complaints of pain, stiffness, and swelling in left knee.After examination and x-ray of the left tka, there is evidence of poly wear and poor alignment on the radiograph.The poly implant that is currently in was searched in the recall database and is a part of the knee poly implant recall.The original poly is also the slope ++ style.The patient was scheduled for a revision of left tka, a possible poly swap for (b)(6) 2022.The surgeon opened the knee, performed a synovectomy, examined the implants and had questions on if the patella or any of the exactech patellae are a part of the recall.As the representative, i replied no, the knee, ankle, ad old hip polys are involved in the recall.The surgeon explained that the patella implant looked poor or weird and abnormally worn for the length of time that it has been implanted.The surgeon said he is not confident that it is only a packaging issue for the cause of poly failures, but potentially an issue with the manufacturing process itself.The surgeon then paid attention to the tibial insert polyethylene.It was removed with a 1/4" curved osteotome.The poly presented with severe posterior wear, delamination, and pitting throughout the articular surface.There was pieces or fragments of the poly insert that were floating in the joint space that were removed.The joint was washed out, a further synovectomy was performed and then the metal implants were examined.There was evidence of osteolysis and there was obvious tibial baseplate wear according to the surgeon.He explained that a poly swap would not be in the patient¿s best interest due to this.The surgeon decided to covert the exactech cr tka to a zimmer persona revision tka.The exactech implants that were removed were requested to be saved and returned to exactech for examination.
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of high in-vivo forces and instability of the knee that allowed for excessive posterior and medial contact leading to full-thickness wear of the polyethylene tibial insert and subsequent wear of the tibial tray.A contributing factor to the wear seen on the returned tibial insert may have been result of being packaged in a non-conforming vacuum bag for more than five years.Section h11: *the following sections have corrected information: (h6) component code: 734, bearings.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, b5, d8, d9, h3, h6: clinical codes, investigation findings, investigation conclusion.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
Report #1 of 2.It was reported a patient underwent a left total knee arthroplasty.Subsequently, the patient experienced pain, stiffness, and swelling.As a result, approximately five (5) later the patient underwent a left total knee revision procedure due to prosthesis wear.An operative report was provided.Intraoperatively, scar tissue was observed and was debrided.The tibial insert was noted to be significantly worn with full thickness loss of polyethylene substance.The tibial and femoral components were noted to be well fixed.The patella component was noted to be worn of the polyethylene.The patient was reported to have tolerated the procedure well.No further patient impact was reported.Pre-operative x-rays were provided.The explants were received for evaluation.No additional information is available.

Brand Name
LOGIC CR TIB INSERT SLOPE++, SZ 3, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15503203
Report Number1038671-2022-01200
Device Sequence Number5212603
Product Code JWH
UDI-Device Identifier10885862174413
UDI-Public10885862174413
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2019
Device Model Number02-012-49-3009
Device Catalogue Number02-012-49-3009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer03/10/2023
02/25/2026
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date03/30/2023
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight89 KG